MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBES SACETT; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBES SACETT; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/189/070
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Codes Airway Obstruction (1699); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was unable to be evaluated as it was not returned.If the device is received in the future an evaluation will be performed.The reported event was unable to be confirmed or replicated.A cause of the reported event could not be determined at this time.
 
Event or Problem Description
It was reported that the patient who was intubated had to be extubated and re-intubated with a non saccet et tube.The et tube had to be replaced due to cuff failure.There was no patient injury reported.
 
Event or Problem Description
Additional info received (b)(6)22: three devices in total were used on the same patient on the same day.
 
Additional Manufacturer Narrative
Other, other text: no lot number was provided; therefore, device history record review could not be performed.A product sample was received for evaluation.Visual inspection found no anomalies in the cuff, but damage was detected in the inflation line.Due the inflation line is damaged, it's not possible perform the leak functional test to confirm the leak in cuff since the inflation line must be connected to leak tester machine to allow air pass through the tube and confirm the leak in cuff.Based on the analysis conducted in the sample provided, the root cause analysis cannot be addressed due to damage in the inflation line.No corrective action required since the reported failure mode was not confirmed.E4 is unknown.Additional information received (updated b5).
 
Additional Manufacturer Narrative
This mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).A product sample was received for evaluation.Visual and functional testing were performed.The returned sample was visually inspected and no anomalies were found in cuff, but damaged was detected in inflation line.Due to the inflation line being damaged, it's not possible perform the leak functional test to confirm the leak in cuff.The inflation line must be connected to leak tester machine to allow air pass through the tube and confirm the leak in cuff.The root cause of the reported issue was not able to be determined.Actions were taken to mitigate the reported issue: no corrective action required since the reported failure mode was not confirmed.No problems or issues were identified during this device history record review.

Brand Name
PORTEX ENDOTRACHEAL TUBES SACETT
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
dublin 18
minneapolis, MN 55442
MDR Report Key13508211
Report Number3012307300-2022-03151
Device Sequence Number4064113
Product Code BTR
UDI-Device Identifier15019315059520
UDI-Public15019315059520
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K081086
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100/189/070
Device Catalogue Number100/189/070
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2021
Supplement Date Received by Manufacturer09/15/2022
04/21/2023
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date10/14/2022
05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown